Alert archive / Nebraska / Flash Flood Warnings in 2001

Flash Flood Warning 10, NWS Omaha, NE

June 14, 2001Nemaha County, Richardson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 6:25 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 6:25 AM CDT (11:25 UTC)
Expired
Jun 14, 2001, 10:15 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Nemaha County, NE, Richardson County, NE

The radar

The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4371 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
2.5
Supercell composite
17.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 141124
FFWOMA
NEC127-147-141515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
625 AM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NEMAHA COUNTY IN SOUTHEAST NEBRASKA
  RICHARDSON COUNTY IN SOUTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF FALLS CITY

* UNTIL 1015 AM CDT

* AT 620 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY       
  HEAVY RAIN UP TO 3 INCHES HAD FALLEN IN THE SOUTHEAST CORNER OF    
  NEBRASKA OVER MUCH OF NEMAHA AND RICHARDSON COUNTIES.              
  THUNDERSTORMS WILL CONTINUE UNTIL AROUND 8 AM.  THIS WILL CAUSE    
  RAPID STREAM RISES AND FLASH FLOODING.                

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TOn THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OMAHA.

LAT...LON 4000 9601 4002 9543 4051 9575 4052 9605

POLLACK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:56 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 14, 3:56 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
355 AM CDT WED JUN 13 2001

FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A
FLASH FLOOD THREAT.  OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA.
TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER.
EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM
BEGINS TO ADVECT FROM SW.  PRECIP PROBABLY OVER BY 18Z IN NEB AND
SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA.  06Z
MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH
ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH
WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN.

LITTLE CHANGE TO LATER PDS OF FORECAST.

.OMA...NONE.
POLLACK

In the hours before

Local storm report, Jun 14, 3:02 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0139 AM    WILBER                    NE   .88 INCH HAIL
06/14/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 14, 3:08 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 AM    (OMA)EPPLEY FLD OMAHA     NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPORTED BY LAW
  F                                        ENFORCEMENT OFFICIAL.
Local storm report, Jun 14, 4:51 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 AM    5 N BLAIR                 NE   FLOOD
06/14/01   WASHINGTON                     HIGHWAY 75 CLOSED DUE
                                          TO HIGH  WATER AT THE
                                          TIME.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0313 AM    5 NW RUBY                 NE   FLOOD
06/14/01   SEWARD                         WATER OVER BRIDGE ON
                                          HIGHWAY 15. REPORTED BYt
                                          LAW ENFORCEMENT OFFICIAL.

MILLER
Local storm report, Jun 14, 5:02 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 AM    4 S (OMA)EPPLEY FLD OMAHA NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPkORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jun 14, 5:04 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    9 S PILGER                NE   .88 INCH HAIL
06/13/01   STANTON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 PM    WISNER                    NE   1 INCH HAIL
06/13/01   CUMING                         REPORTED BY PUBLIC.

0640 PM    8 SSW PILGER              NE   1.75 INCH HAIL
06/13/01   STANTON

0650 PM    CLARKSON                  NE   .88 INCH HAIL
06/13/01   COLFAX                         REPORTED BY PUBLIC.

0653 PM    3 SE STANTON              NE   1.75 INCH HAIL
06/13/01   STANTON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0700 PM    HOWELLS                   NE   .88 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0703 PM    HOWELLS                   NE   1 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0704 PM    BELLWOOD                  NE   1 INCH HAIL
06/13/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0710 PM    RISING CITY               NE   1.75 INCH HAIL
06/13/01   BUTLER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 PM    2 SW SEWARD               NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORT OF LARGE
                                          TORNADO. REPORTED BY
                                          FIRE AND RESCUE.

0803 PM    4 NE LITTLE SIOUX         IA   60 MPH TSTM GUST
06/13/01   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0810 PM    6 S SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0812 PM    WISNER                    NE   1.75 INCH HAIL
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0812 PM    8 E SEWARD                NE   TORNADO
06/13/01   SEWARD                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0815 PM    1 W MALCOLM               NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0830 PM    WISNER                    NE   WIND DAMAGE
06/13/01   CUMING                         TREE DAMAGE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0842 PM    2 W AGNEW                 NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED AT
                                          INTERSECTION OF NW
                                          140TH AND ASHLAND ROAD.

0855 PM    WESTON                    NE   TORNADO
06/13/01   SAUNDERS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          BRIEF TOUCHDOWN.

0915 PM    WESTERN                   NE   1 INCH HAIL
06/13/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    6 NNW WHITING             IA   TORNADO
06/13/01   MONONA                         REPORTED BY PUBLIC.

0935 PM    REYNOLDS                  NE   100 MPH TSTM GUST
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0951 PM    1 NW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0957 PM    3 N CORDOVA               NE   TORNADO
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1000 PM    7 NW FAIRBURY             NE   1.5 INCH HAIL
06/13/01   JEFFERSON                      REPORTED BY PUBLIC.

1020 PM    AMES                      NE   1.75 INCH HAIL
06/13/01   DODGE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM    WESTERN                   NE   .75 INCH HAIL
06/13/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1020 PM    3 W MORSE BLUFF           NE   .75 INCH HAIL
06/13/01   SAUNDERS                       REPORTED BY PUBLIC.

1025 PM    SOLDIER                   IA   WIND DAMAGE
06/13/01   MONONA                         3 INCH  TREE LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    1 S CORDOVA               NE   1 INCH HAIL
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1039 PM    1 SW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED 2 TORNADOES

1150 PM    BEEMER                    NE   FLOOD
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WATER OVER SW SIDE OF
                                          HWY 275

1218 AM    FRIEND                    NE   1 INCH HAIL
06/14/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0139 AM    WILBER                    NE   .88 INCH HAIL
06/14/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0240 AM    4 S (OMA)EPPLEY FLD OMAHA NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0310 AM    5 N BLAIR                 NE   FLOOD
06/14/01   WASHINGTON                     HIGHWAY 75 CLOSED DUE
                                          TO HIGH  WATER AT THE
                                          TIME.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0313 AM    5 NW RUBY                 NE   FLOOD
06/14/01   SEWARD                         WATER OVER BRIDGE ON
                                          HIGHWAY 15. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

MILLER
Special weather statement, Jun 14, 5:59 AM CDT, 26 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
559 AM CDT THU JUN 14 2001

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT IN
EASTERN NEBRASKA OR SOUTHWEST IOWA.

A COLD FRONT IN EASTERN NEBRASKA WILL MOVE INTO WESTERN IOWA EARLY
THIS AFTERNOON.  SCATTERED THUNDERSTORMS WILL CONTINUE IN THE MOIST
AND SOMEWHAT UNSTABLE AIR AHEAD OF THE FRONT.  EXTENSIVE CLOUD COVER
WILL RESULT IN ONLY MODERATE HEATING AND INSTABILITY...AND SEVERE
WEATHER IS NOT EXPECTED.  LOCALLY HEAVY RAIN IS STILL POSSIBLE.

AFTER THE FRONT PASSES...DRY+ AND STABLE AIR WILL QUICKLY COVER THE
AREA...SO THUNDERSTORMS ARE EXPECTED TO END IN THE EARLY AFTERNOON.

POLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:08 PM CDTTornado WarningOAXColfax22 min
Jun 13, 7:08 PM CDTTornado WarningOAXCuming37 min
Jun 13, 7:24 PM CDTTornado WarningOAXSeward36 min
Jun 13, 7:27 PM CDTTornado WarningOAXThurston, Wayne33 min
Jun 13, 7:42 PM CDTTornado WarningOAXCuming48 min
Jun 13, 7:48 PM CDTSevere Thunderstorm WarningOAXColfax, Dodge27 min
Jun 13, 8:00 PM CDTTornado WarningOAXSeward45 min
Jun 13, 8:17 PM CDTTornado WarningOAXButler, Lancaster, Saunders, Seward43 min
Jun 13, 8:26 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne34 min
Jun 13, 8:44 PM CDTTornado WarningOAXCuming31 min
Jun 13, 8:49 PM CDTSevere Thunderstorm WarningOAXButler31 min
Jun 13, 8:58 PM CDTTornado WarningOAXSaunders32 min
Jun 13, 8:59 PM CDTTornado WarningOAXJefferson46 min
Jun 13, 9:04 PM CDTSevere Thunderstorm WarningOAXThurston26 min
Jun 13, 9:09 PM CDTSevere Thunderstorm WarningOAXSeward21 min
Jun 13, 9:13 PM CDTSevere Thunderstorm WarningOAXColfax32 min
Jun 13, 9:18 PM CDTSevere Thunderstorm WarningOAXButler27 min
Jun 13, 9:27 PM CDTTornado WarningOAXDodge, Douglas, Saunders33 min
Jun 13, 9:27 PM CDTTornado WarningOAXWashington33 min
Jun 13, 9:39 PM CDTTornado WarningOAXJefferson51 min
Jun 13, 10:03 PM CDTSevere Thunderstorm WarningOAXDodge, Saunders42 min
Jun 13, 10:10 PM CDTSevere Thunderstorm WarningOAXSeward35 min
Jun 13, 10:28 PM CDTTornado WarningOAXJefferson, Saline32 min
Jun 13, 10:48 PM CDTSevere Thunderstorm WarningOAXBurt42 min
Jun 13, 10:59 PM CDTTornado WarningOAXJefferson, Saline46 min
Jun 13, 11:45 PM CDTSevere Thunderstorm WarningOAXSaline, Seward45 min
Jun 14, 12:04 AM CDTFlash Flood WarningOAXCuming6 hr
Jun 14, 12:19 AM CDTSevere Thunderstorm WarningOAXLancaster, Saunders26 min
Jun 14, 12:30 AM CDTSevere Thunderstorm WarningOAXSeward30 min
Jun 14, 12:32 AM CDTSevere Thunderstorm WarningOAXSaline28 min
Jun 14, 1:27 AM CDTSevere Thunderstorm WarningOAXSaline33 min
Jun 14, 1:31 AM CDTFlash Flood WarningOAXSaline, Seward3 hr
Jun 14, 1:40 AM CDTFlash Flood WarningOAXWashington3 hr
Jun 14, 1:57 AM CDTSevere Thunderstorm WarningOAXLancaster33 min
Jun 14, 2:39 AM CDTFlash Flood WarningOAXJefferson3 hr
Jun 14, 4:25 AM CDTFlash Flood WarningOAXSaline, Seward4 hr

Nearby

Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.